Alert archive / Michigan / Gale Warnings in 2024
Gale Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Mar 10, 2024, 4:07 AM EDT. It took effect at Mar 10, 2024, 2:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2024, 4:07 AM EDT (08:07 UTC)
- In effect from
- Mar 10, 2024, 2:00 PM EDT
- Expired
- Mar 10, 2024, 9:47 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
149 WHUS73 KAPX 100807 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 407 AM EDT Sun Mar 10 2024 LHZ347-348-110000- /O.UPG.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ /O.NEW.KAPX.GL.W.0009.240310T1800Z-240311T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 407 AM EDT Sun Mar 10 2024 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345-346-349-110000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 407 AM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-110000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 407 AM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-110000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 407 AM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
986 WHUS73 KAPX 101506 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1106 AM EDT Sun Mar 10 2024 LHZ347-348-102315- /O.CON.KAPX.GL.W.0009.240310T1800Z-240311T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1106 AM EDT Sun Mar 10 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345-346-349-102315- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 1106 AM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-102315- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1106 AM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-102315- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1106 AM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
194 WHUS73 KAPX 101841 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 241 PM EDT Sun Mar 10 2024 LHZ347-348-110245- /O.CON.KAPX.GL.W.0009.000000T0000Z-240311T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 241 PM EDT Sun Mar 10 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345-346-349-110000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 241 PM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-110000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 241 PM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-110000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-240311T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 241 PM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
354 WHUS73 KAPX 110147 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 947 PM EDT Sun Mar 10 2024 LHZ347-348-110900- /O.CAN.KAPX.GL.W.0009.000000T0000Z-240311T0400Z/ /O.NEW.KAPX.SC.Y.0024.240311T0147Z-240311T0900Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 947 PM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 10 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-110900- /O.NEW.KAPX.SC.Y.0024.240311T0147Z-240311T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 947 PM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-110900- /O.NEW.KAPX.SC.Y.0024.240311T0147Z-240311T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 947 PM EDT Sun Mar 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 10, 4:01 AM EDT, 6 minutes earlier. Its key messages:
- Snow ends this morning.
- Above normal temperatures return Monday.
- More unsettled weather forecasted for the later part of the work week.
Area forecast discussion, Mar 10, 4:01 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
401 AM EDT Sun Mar 10 2024
.KEY MESSAGES...
- Snow ends this morning.
- Above normal temperatures return Monday.
- More unsettled weather forecasted for the later part of the work
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Quick return to winter across the Northwoods this overnight,
courtesy of sharp shortwave trough digging south across the region.
Surge of much colder air and snow showers accompanying this wave,
with the latter especially targeting favored northwest flow areas of
northwest lower Michigan (a combination of lake moisture
contribution and forced upslope flow into the interior highlands).
Definitely seeing some travel impacts, with minor snow accumulations
and freezing of water on area roadways. Aggressive drying already
well noted north and west of of this wave, as evident by clear skies
across western Lake Superior into central Ontario.
Large scale features look to remain progressive across NOAM, with
current overhead wave racing southeast...reaching vicinity the east
coast by this evening...while mid/upper level ridging and attendant
surface high build into the western Great Lakes by later today into
tonight. This will put a rather quick end to ongoing snows and help
usher in increasingly mild conditions to kick off this week.
Primary Forecast Concerns/Challenges:
Snow evolution this morning and cloud/temperature through tonight.
Details:
Still looking at some lingering light snow showers into this
morning, with minimal additional accumulations. Snow-covered roads
and freezing of earlier snow melt will no doubt contribute to some
slippery driving conditions in places this morning. Rapid drying and
beginning stages of warm air advection behind departing wave will
end snow concerns heading through this afternoon, with even some
aggressive clearing perhaps kicking in from west to east through the
afternoon hours. While temperatures today will fall well within the
realm of normal in the mid and upper 30s...gusty northwest winds
will definitely make it feel several degrees colder.
Northern extent of surface ridge axis builds directly overhead
tonight, resulting in dry conditions under mostly clear skies. Not
sure if we will fully decouple with center of high pressure well off
to our south...setting up a tricky temperature forecast. Combination
of clear skies and a dry airmass should allow for a good nocturnal
temperature response, although maintenance of at least some light
winds should keep temperature from tanking too extreme. Still think
overnight lows in the mid/upper teens are attainable in our
traditional ice-box location, with readings ranging through the 20s
elsewhere.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Pattern Synopsis / Forecast: Upper level high pressure ridging
builds in rapidly Monday morning. Surface winds will back to
southwesterly, beginning to advect near surface warmer air towards
the region. Warm advection in combination with building heights
aloft (and mostly clear skies) will allow temperatures to warm
around 10 to 20 degrees above Sunday afternoon's temperatures. Upper
level ridging becomes more zonal Tuesday as a shortwave approaches
Lake Superior. This piece of energy will tap into some meager
continental moisture over the northern plains, resulting in mid to
high level clouds which could impede on afternoon high temperatures
warming to record levels. Albeit, forecasted temperatures remain 10
to 20 degrees above normal Tuesday afternoon.
Primary Forecast Concerns: There remains high confidence in above
normal temperatures returning Monday and lasting through mid week as
southwest flow locks in and brings that warmer airmass northward.
This time of year, records are becoming warmer and will be harder to
break. A few temperatures are forecasted to flirt with records
Monday and Tuesday (best chance will be Salute Ste. Marie), however
the aforementioned clouds will be a point of uncertainty with
exactly how warm local areas can reach. Overall non-impactful
weather for the short term.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Pattern Synopsis / Forecast: An anchored surface high pressure just
east of the Gulf of Mexico helps establish a southerly LLJ over E
TX/OK early Wednesday morning. This plume of gulf moisture pools
over the central Mississippi River valley, east of a developing CO
lee side surface low. Upper level support will take ~24-36 hours to
catch up to the surface low to advect it towards the Great Lakes
Region, however surface and low level moisture will begin to rise
starting mid week. At this time, a Canadian cold front will race
down the northern front range Thursday, starting to move the surface
low north east. Warm sector rain showers over northern MI will
likely linger in this scenario Thursday into Friday, then sometime
later Friday the colder Canadian airmass will move in and change
precip over to snow (with potentially some LES behind, however that
is outside the forecast period).
Primary Forecast Concerns: There is decent global deterministic and
ensemble agreement for the general patter of the next round of
unsettled weather towards the end of next work week. Key
meteorological features are similar, however timing and intensities
vary in the global deterministic space. At this time, there is high
confidence in a scenario of mostly rain showers Thursday and Friday
with a transition to snow sometime early in the weekend. Another
scenario is that the precipitation moves in slower (not until the
weekend) and falls more as snow. We will be watching how this
forecast evolves.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Closed upper low currently over Lower Michigan will continue to
pivot SE into the Eastern Great Lakes overnight into Sunday.
Lingering light snow accompanied by MVFR/IFR conditions will
continue across Eastern Upper and Northern Lower Michigan
overnight into Sunday morning as this feature moves thru our
region. Some lake enhancement is also possible as colder air
drops into our region behind this system. Clouds will gradually
diminish Sunday afternoon and night as high pressure builds into
the Western Great Lakes...with a return to VFR conditions
expected. Surface winds will remain from the NW at 20 to 30 kts
with some higher gusts possible thru Sunday...diminishing to 10
to 20 kts Sunday night.
&&
.MARINE...
Gusty northwest winds today will result in widespread advisory
conditions. Winds will only slowly subside tonight, with advisory
condtions persisting, especially on northern Lake Huron. Winds will
continue to decrease Monday into Monday night.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LHZ345-
346-349.
Gale Warning from 2 PM this afternoon to midnight EDT tonight
for LHZ347-348.
Small Craft Advisory until 8 PM EDT this evening for LMZ323-
341-342-344>346.
Small Craft Advisory until 8 PM EDT this evening for LSZ321-
322.
&&
NEAR TERM...MSB
SHORT TERM...ELD
LONG TERM...ELD
AVIATION...MLR
MARINE...MSBHazardous weather outlook, Mar 10, 4:05 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 405 AM EDT Sun Mar 10 2024 MIZ016>018-020>036-041-042-086>088-095>099-111200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 405 AM EDT Sun Mar 10 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 405 AM EDT Sun Mar 10 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. A few gale force gusts are expected this afternoon and evening on portions of northern Lake Huron. Please see the latest gale warning for additional details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Mar 9, 11:20 PM EST, 3 hours 47 minutes before
Special Weather Statement National Weather Service Gaylord MI 1120 PM EST Sat Mar 9 2024 MIZ016>018-020>036-041-042-086>088-095>099-101200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 1120 PM EST Sat Mar 9 2024 ...Slippery roads overnight into Sunday morning... Falling temperatures combined with falling snow and the freezing of previously wet roads is leading to slippery road conditions tonight. Additional snowfall of an inch or so is expected overnight...so roads will remain slippery and at times hazardous overnight into Sunday morning. If you plan to travel across Eastern Upper and Northern Lower Michigan overnight into Sunday morning...allow for extra time to reach your destination. Drive slowly and leave plenty of room between you and the car in front of you.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.